New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

madlou
Regular Member


Date Joined Nov 2006
Total Posts : 87
   Posted 4/4/2007 5:08 PM (GMT -7)   
I have had IBS for years. Now I also have MS. I'm on Rebif and lyrica. So I have incurred weight gain without the joy of eating! I was taking zelnorm. Now it's been withdrawn. Anybody have any suggestions for treating the bloating? It doesn't matter what or how much I eat. Within thirty minutes I am bloated and extremely uncomfortable. Help?

Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 4/4/2007 6:57 PM (GMT -7)   
You might ask about Reglan or depending on what country you live in you could try Motilium. It speeds up the digestive process so food doesn't stay in stomach as long. Also many of us take the probiotics which help with digestion. It sounds like you are not digesting food well and fast enough. I believe that Lyrica causes weight gain.

dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 4/4/2007 8:02 PM (GMT -7)   
Have you taken any anti gas OTC remedys like Gas X or Beano? You may want to try, it usually breaks down the enzymes that the sugars (carbs) in your foods produce to stop the gas and bloating. I do like Beano because you take it before you eat so its kind of like a preventive measure.

I take Lyrica as well and Canyonbabe is right, it does have the risk of weight gain. My appetite has decreased dramatically in the past few months and I maybe eat half of what I used to however I have only lost 6 lbs which does not match with the decrease in food. Its a trade off though, I have peripheral neuropathy which is why I take the Lyrica and I would rather not have the pain even if it means that I am more susceptible to weight gain.
"Des"
Co-Moderator ~ IBS Forum
Dx: IBS 1989, Diverticulosis 2004, Idiopathic Acute Colitis 2006, UCTD 2007
Meds: Plaquenil 400mg, Chlorzoxazone 500mg, Lyrica 50mg, Protonix 40mg, Naproxen 1000mg, Xanax XR 2mg, Miralax 17g, Supplements


http://www.healingwell.com/donate

Post Edited (dbab) : 4/4/2007 9:06:32 PM (GMT-6)


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 4/4/2007 10:04 PM (GMT -7)   
I think my friend was put on Topomax for her pain. i think that is supposed to help you lose weight. but she had to stop because of irregular heart beat or something. It is always something.

madlou
Regular Member


Date Joined Nov 2006
Total Posts : 87
   Posted 4/5/2007 7:10 AM (GMT -7)   
You're right about the weight. I don't eat much and I try to get to the gym. But I haven't lost anything. It is the lyrica. I'm juicing in the morning, soup at lunch and plan to eat either cereal or salads for dinner. I am trying the Gas X but it doesn't help much. I have a doctor's appointment tomorrow and will ask about the Reglan or Motilium.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 2:55 PM (GMT -7)
There are a total of 2,733,709 posts in 301,145 threads.
View Active Threads


Who's Online
This forum has 151278 registered members. Please welcome our newest member, northerner.
405 Guest(s), 15 Registered Member(s) are currently online.  Details
Katie95, ewafromwarsaw, notsosicklygirl, blueberrymuffin, northerner, Hoshie, rocckyd, Mad Martha, Huddie, pmm73, FL, Fairwind, Hilander64, Jean123!, The king


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer